Alert archive / Oklahoma / Freezing Rain Advisories in 2012

Freezing Rain Advisory 2, NWS Tulsa, OK

December 28, 2012Haskell County, Latimer County, Oklahoma

NWS Tulsa, OK issued this freezing rain advisory at Dec 28, 2012, 8:00 AM CST for Haskell County, Latimer County, Oklahoma. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2012, 8:00 AM CST (14:00 UTC)
Expired
Dec 28, 2012, 10:02 AM CST
In force
2 hr
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS44 KTSA 281400
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
800 AM CST FRI DEC 28 2012

ARZ019-020-029-OKZ072-074>076-281600-
/O.CAN.KTSA.ZR.Y.0001.000000T0000Z-121228T1400Z/
/O.NEW.KTSA.ZR.Y.0002.121228T1400Z-121228T1600Z/
CRAWFORD-FRANKLIN-SEBASTIAN-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
800 AM CST FRI DEC 28 2012

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZING RAIN 
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...SEQUOYAH...LE FLORE...LATIMER AND HASKELL. IN 
   ARKANSAS...SEBASTIAN...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * AREAS OF LIGHT RAIN CONTINUE TO FALL OVER PORTIONS OF SOUTHEAST
   OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE TEMPERATURES HOVER
   NEAR THE FREEZING MARK. 

 * LESS THAN A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED 
   UNTIL 10 AM CST THIS MORNING. 

IMPACTS...
 * ROADS IN THE ADVISORY AREA MAY HAVE SOME PATCHY SLICK SPOTS...
   ESPECIALLY ON BRIDGES AND OVERPASSES AND NON-TREATED SURFACES.

DEFINITION...
 * A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR 
   FREEZING DRIZZLE MAY ACCUMULATE ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED 
   ROADWAYS. EXPECT TRAVEL DELAYS.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

ARZ001-002-010-011-OKZ049-053-068-069-281500-
/O.CAN.KTSA.ZR.Y.0001.000000T0000Z-121228T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-PUSHMATAHA-CHOCTAW-CHEROKEE-
ADAIR-
800 AM CST FRI DEC 28 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZING 
RAIN ADVISORY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PUSHMATAHA...CHOCTAW...CHEROKEE AND ADAIR. IN 
   ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. 

 * TEMPERATURES HAVE RISEN ABOVE FREEZING OVER FAR SOUTHEAST
   OKLAHOMA. IN ADDITION...BASED ON THE LATEST RADAR TRENDS...THE
   PRECIPITATION SHOULD REMAIN TO THE SOUTH OF NORTHWEST ARKANSAS.

&&

$$
1 follow-up statement
134 
WWUS44 KTSA 281602
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1002 AM CST FRI DEC 28 2012

OKZ072-074-075-290000-
/O.CAN.KTSA.ZR.Y.0002.000000T0000Z-121228T1600Z/
/O.NEW.KTSA.WW.Y.0004.121228T1602Z-121229T0000Z/
SEQUOYAH-HASKELL-LATIMER-
1002 AM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER WEATHER 
ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS 
EVENING... 

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...SEQUOYAH...LATIMER AND HASKELL. 

 * THE RAIN AND FREEZING RAIN HAS SHIFTED EAST INTO CENTRAL
   ARKANSAS. THEREFORE...THE FREEZING RAIN ADVISORY WILL BE
   CANCELLED.

HAZARDOUS WEATHER...
 * A BAND OF MODERATE SNOW IS MOVING EAST ACROSS CENTRAL OKLAHOMA
   AND WILL BE MOVING INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY
   THIS AFTERNOON. A QUICK HALF-INCH TO INCH OF SNOW ACCUMULATION
   IS EXPECTED...WHICH COULD COLLECT ON ROADWAYS.

 * A HALF INCH TO AN INCH OF SNOW ACCUMULATION IS EXPECTED...WITH
   THE HEAVIER AMOUNTS OVER EAST CENTRAL OKLAHOMA.

IMPACTS...
 * THE SNOW WILL BE HEAVY ENOUGH IN THE BAND TO ACCUMULATE ON SOME
   ROADS IN THE ADVISORY AREA...DESPITE ITS SHORT DURATION. WHERE
   THE SNOW ACCUMULATES ON ROADS YOU CAN EXPECT SLICK AND
   POTENTIALLY HAZARDOUS CONDITIONS...ESPECIALLY ON BRIDGES AND
   OVERPASSES AND NON-TREATED SURFACES.

DEFINITION...
 * A WINTER WEATHER ADVISORY MEANS THAT WINTRY PRECIPITATION MAY 
   ACCUMULATE ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED 
   ROADWAYS. EXPECT TRAVEL DELAYS.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

ARZ019-020-029-OKZ076-281715-
/O.CAN.KTSA.ZR.Y.0002.000000T0000Z-121228T1600Z/
CRAWFORD-FRANKLIN-SEBASTIAN-LE FLORE-
1002 AM CST FRI DEC 28 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZING 
RAIN ADVISORY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...LE FLORE. IN ARKANSAS...CRAWFORD...SEBASTIAN AND 
   FRANKLIN. 

 * THE RAIN AND FREEZING RAIN HAS SHIFTED EAST INTO CENTRAL
   ARKANSAS. THEREFORE...THE FREEZING RAIN ADVISORY WILL BE
   CANCELLED.

&&

$$

OKZ054>071-073-290000-
/O.NEW.KTSA.WW.Y.0004.121228T1602Z-121229T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-PITTSBURG-
1002 AM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER WEATHER 
ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... 
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... 
   WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG...MCINTOSH AND 
   MUSKOGEE. 

HAZARDOUS WEATHER...
 * A BAND OF MODERATE SNOW IS MOVING EAST ACROSS CENTRAL OKLAHOMA
   AND WILL BE MOVING INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY
   THIS AFTERNOON. A QUICK HALF-INCH TO INCH OF SNOW ACCUMULATION
   IS EXPECTED...WHICH COULD COLLECT ON ROADWAYS. 

 * A HALF INCH TO AN INCH OF SNOW ACCUMULATION EXPECTED...WITH THE
   HEAVIER AMOUNTS MAINLY OVER EAST CENTRAL OKLAHOMA.

IMPACTS...
 * THE SNOW WILL BE HEAVY ENOUGH IN THE BAND TO ACCUMULATE ON SOME
   ROADS IN THE ADVISORY AREA...DESPITE ITS SHORT DURATION. WHERE
   THE SNOW ACCUMULATES ON ROADS YOU CAN EXPECT SLICK AND
   POTENTIALLY HAZARDOUS CONDITIONS...ESPECIALLY ON BRIDGES AND
   OVERPASSES AND NON-TREATED SURFACES.

DEFINITION...
 * A WINTER WEATHER ADVISORY MEANS THAT WINTRY PRECIPITATION MAY 
   ACCUMULATE ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED 
   ROADWAYS. EXPECT TRAVEL DELAYS.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freezing rain advisory went out at Dec 28, 5:30 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 28, 5:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
530 AM CST FRI DEC 28 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
IFR TO LIFR CONDITIONS IN DRIZZLE AND FOG WILL AFFECT SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS SITES THIS MORNING...WITH MAINLY
MVFR CEILINGS AT THE NORTHEAST OKLAHOMA SITES. CONDITIONS WILL
IMPROVE BY AFTERNOON...WITH VFR RETURNING TO THE NORTHEAST
OKLAHOMA SITES AT THAT TIME...TO KMLC BY THIS EVENING...AND TO THE
NORTHWEST ARKANSAS SITES BY LATE TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 407 AM CST FRI DEC 28 2012/

DISCUSSION...
WEAK UPPER LEVEL SYSTEM CURRENTLY OVER TX/OK PANHANDLE REGION
CONTINUES TO PROVIDE JUST ENOUGH LIFT FROM SE OKLAHOMA INTO WEST
CENTRAL ARKANSAS FOR SCATTERED VERY LIGHT RAIN MAINLY SOUTH OF
I-40 THIS MORNING. SFC TEMPS MOSTLY AT OR SLIGHTLY ABOVE FREEZING
BUT HAVE SEEN A FEW REPORTS OF FREEZING DRIZZLE AND EXPECT THAT
MAINLY ELEVATED ROADWAYS WILL CONTINUE TO BE IMPACTED THROUGH THE
MORNING. WILL LEAVE THE FREEZING RAIN ADVISORY IN TACT THROUGH 8
AM...REST OF AREA COULD SEE A LITTLE FREEZING DRIZZLE OR FREEZING
FOR THIS MORNING...AND A FEW FLURRIES NOT EVEN OUT OF THE QUESTION
AS THE SYSTEM MOVES OVER THE AREA LATER TODAY. ASSOCIATED COLD
FRONT WILL PUSH THROUGH AND WILL BRING DRIER LOW LEVEL AIR IN AND
HELP SHUT OFF DRIZZLE THIS AFTERNOON.

CLEARING SKIES AND COLDER TONIGHT WITH A SLOW WARM UP THROUGH THE
WEEKEND AHEAD OF THE NEXT APPROACHING SYSTEM...DUE TO BRING
PRIMARILY A RAIN EVENT FOR SUNDAY NIGHT AND NEW YEARS EVE. A
LITTLE CONCERNED THAT SHALLOW COLD AIR MAY REMAIN ENTRENCHED IN
SOME NW ARKANSAS VALLEYS JUST ENOUGH FOR POCKETS OF LIGHT FREEZING
RAIN INTO EARLY MON MORNING. COOLER AIR MOVING IN BEHIND THE
SYSTEM MAY ALLOW FOR A CHANGEOVER TO SLEET OR SNOW IN NORTHERN
AREAS NEW YEARS DAY...ALTHOUGH MOST MODELS SUGGEST THAT MAIN UPPER
ENERGY WILL BE NORTH BY THAT TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZING RAIN ADVISORY UNTIL 8 AM FRIDAY FOR OKZ049-OKZ053-
     OKZ068-OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.

AR...FREEZING RAIN ADVISORY UNTIL 8 AM FRIDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...05
Hazardous weather outlook, Dec 28, 5:07 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CST FRI DEC 28 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 AM CST FRI DEC 28 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
PATCHES OF LIGHT DRIZZLE AND FREEZING DRIZZLE WILL REMAIN POSSIBLE
THIS MORNING ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. WITH TEMPERATURES REMAINING NEAR 32 DEGREES...A THIN
COATING OF ICE WILL BE POSSIBLE ON ROADWAYS...ESPECIALLY ON
BRIDGES AND OVERPASSES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM WILL AFFECT THE AREA MONDAY INTO TUESDAY. AT
THIS TIME...IT LOOKS LIKE MOST OF THE PRECIPITATION WILL FALL AS
RAIN...BUT A LIGHT WINTRY MIX MAY BE POSSIBLE AT TIMES ACROSS
PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 10:01 PM CSTFreezing Rain AdvisoryTSAAdair, Cherokee, Choctaw, Haskell, Latimer, Pushmataha10 hr
Dec 28, 10:02 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more8 hr

Nearby

Freezing Rain Advisories in Oklahoma, 2012Freezing Rain Advisories in Arkansas, 2012Every freezing rain advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.